Ohio, 2010Tornadoes and Damaging Winds in Ohio, October 26, 2010
October 26, 2010 · NWS IWX · 13 events in 6 counties and zones
Rapidly deepening low pressure over the plains, allowed for an extremely strong wind flow at all levels. The system which eventually dropped to a central pressure of 955 mb tracked northeast into Canada, dragging a powerful cold front through the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rapidly deepening low pressure over the plains, allowed for an extremely strong wind flow at all levels. The system which eventually dropped to a central pressure of 955 mb tracked northeast into Canada, dragging a powerful cold front through the area. Individual storms eventually congealed into a Line Echo Wave Pattern that moved across northwestern Ohio. Numerous misocyclones were observed on the line, which resulted in pockets of wind damage as well as weak tornadoes briefly developing.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Oct 26, 5:46 AM EST, 4 hours 16 minutes earlier.
Area forecast discussion, Oct 26, 5:46 AM EST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
646 AM EDT TUE OCT 26 2010
.AVIATION...
LINE OF SEVERE THUNDERSTORMS MOVG E/NE AROUND 50KT ACROSS IL AHEAD
OF A STRONG CDFNT. STRONG WINDS EXPECTED TO INTENSIFY FURTHER WITH
FRONTAL/SQUALL LINE PASSAGE THIS MORNING WITH FLYING CONDITIONS
LOWERING TO MVFR OR PSBLY BRIEFLY IFR THIS MORNING. VERY STRONG
WINDS SHOULD CONT THIS AFTN BEHIND THE FRONT AND THEN DIMINISH
THIS EVE AS DIURNAL COOLING ALLOWS FOR A DECREASE IN
MIXING...OTRWS VFR CONDITIONS EXPECTED THIS AFTN AND TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 436 AM EDT TUE OCT 26 2010/
SHORT TERM...
TODAY AND TONIGHT.
..POTENTIALLY DANGEROUS WEATHER SITUATION TODAY...
AS HAS BEEN ADVERTISED FOR SEVERAL DAYS...LOW PRESSURE OVER SOUTHERN
MINNESOTA THIS MORNING WILL CONTINUE TO RAPIDLY INTENSIFY AS 200+ KT
JET STREAK ROUNDS THE BASE OF THE TROUGH. A WELL DEFINED LINE OF
THUNDERSTORMS HAS BEEN TAKING SHAPE OVER THE PAST FEW HOURS FROM
WESTERN ILLINOIS SOUTHWEST INTO ARKANSAS. THE STRONGEST CELLS HAVE
BEEN IN THE NORTHERN PORTIONS CLOSER TO THE SFC LOW/TRIPLE POINT
AREA. WIND FIELDS CONTINUE TO INCREASE AHEAD OF THE SYSTEM.
CHALLENGES THROUGH EARLY EVENING WILL INVOLVE WIND GUST POTENTIAL
AND HIGH TEMPS AHEAD OF THE SQUALL LINE...STRENGTH AND TIMING OF
SQUALL LINE AND THEN POST FRONTAL HIGH WINDS.
MODELS TO SOME EXTENT OR ANOTHER AGREE ON THE DEVELOPMENT OF THE
EVOLVING SQUALL LINE. TIMING AND LOCATIONS ISSUE ABOUND BUT LOCAL
WRF AND 4KM SPC WRF SEEM TO HAVE DECENT HANDLES ON THE IDEA...SAVE
FOR A FEW HOURS TOO SLOW IN FORMATION. THE LINE SHOULD RACE
EAST..REACHING FAR WESTERN PORTIONS OF THE AREA IN THE 12 TO 14Z
TIME FRAME. SPC HAS UPGRADED GENERALLY THE ENTIRE CWA TO A HIGH RISK
FOR SEVERE STORMS WITH THE FOCUS ON WIDESPREAD SIG WIND DAMAGE AS
WELL AS A FEW STRONG TORNADOES. A TORNADO WATCH HAS JUST BEEN ISSUED
FOR THE WESTERN HALF OR SO OF THE FORECAST AREA. INSTABILITY WILL
BE ON THE LOWER SIDE /LI'S -1 TO -3 C/ BUT GIVEN EXTREME DYNAMICS
AND WIND FIELDS EXPECTED...EXPECT WINDS OF 60 TO 70 MPH OR GREATER
WITH THIS LINE...ESPECIALLY IN CENTRAL AND EASTERN SECTIONS WHERE AT
LEAST SOME CHANCE FOR A BIT OF HEATING. RISK OF TORNADOES WILL
MAINLY EXIST IN 1) DISCRETE CELLS AHEAD OF THE LINE OR 2) ANY LEWP
SIGNATURES ALONG THE LINE. GRIDS HAVE BEEN ADJUSTED TO ADD MENTION
OF ISOLATED TORNADOES AS WELL AS ADD SOME TIMING RESOLUTION.
IN TERMS OF GRADIENT WINDS...WINDS AHEAD OF THE FRONT MAY STRUGGLE
TO REACH WARNING CRITERIA...BUT CLOSE ENOUGH TO LET WARNING RIDE AS
WINDS IN EXCESS OF 60 KTS NOT THAT FAR OFF THE SURFACE. BETTER
CHANCE OF SEEING MUCH STRONGER WINDS BEHIND THE FRONT AS SOME PEAKS
OF SUNSHINE SHOULD OCCUR AND BETTER LINKING OF WIND FIELDS TO ALLOW
FOR GUSTS OF 60 MPH OR MORE. AFTER COORDINATION HAVE EXPANDED
WARNING TO ENTIRE FORECAST AREA.
WINDS WILL SLACK SOMEWHAT TONIGHT...AT LEAST INTO ADVISORY CRITERIA
AND POSSIBLY LOW ENOUGH TO ALLOW A CONTINUATION OF NO HEADLINES
EXCEPT FOR ALONG THE LAKESHORE. WILL LET DAY SHIFT MONITOR TRENDS
AND ADJUST AS NEEDED. LOWS OVERNIGHT WILL DROP INTO THE 40S.
LONG TERM...
INTENSE AND EXCEPTIONALLY DEEP LOW WILL BE CENTERED OVER SWRN
ONTARIO AT START OF THE LONG TERM PERIOD WED MORNING WITH UPR LEVEL
>130KT JET STREAM OVER OUR CWA. STRONG PRESSURE GRADIENT WITH
UNIDIRECTIONAL WSW WIND FIELD OVER OUR AREA WILL RESULT IN A DEEP
MIXED LAYER DVLPG DURING THE DAY ALLOWING 50KT GUSTS TO MIX DOWN TO
THE SFC...THUS HAVE ISSUED A HIGH WIND WATCH FOR WED. WK WAA AHEAD
OF SECONDARY TROF/FRONT APCHG THE AREA DURING THE DAY SHOULD ALLOW
FOR UNSEASONABLY WARM TEMPS ONCE AGAIN WITH HIGHS IN THE M-U60S.
CONTINUED WITH A CHC OF SHOWERS ACROSS THE NRN PORTION OF CWA FOR
WED NGT AND THU AS WRAP AROUND MOISTURE AND STRONGER CAA OVERSPREAD
THE AREA. INVERSION RATHER LOW AND STRONG WLY WINDS SUGGEST LAKE
EFFECT POTENTIAL LOW DESPITE DELTA T'S INCREASING TO AROUND 20C, SO
STILL EXPECT SHOWER THREAT TO MOVE OUT OF THE AREA BY THU EVE AS
DEEPER MOISTURE EXITS. HIGH PRESSURE WILL BUILD INTO THE AREA FRIDAY
PROVIDING FAIR WX. GFS CONTS WITH A LITTLE SLOWER EXIT OF COLD
AIRMASS SO KNOCKED HIGHS DOWN A COUPLE DEGREES FROM PREVIOUS FCST,
BUT STILL INDICATING BEGINNING OF A WARMING TREND.
LATEST MEDIUM RANGE MODELS CONT TO DIVERGE ON SOLUTIONS IN THE DAY
5-7 TIMEFRAME WITH ECMWF/GEM SUGGESTING A CONTD WARMUP OVER THE
WEEKEND WHILE GFS MAINTAINS A DEEPER NERN U.S. UPR TROF ALLOWING A
BACKDOOR CDFNT TO SLIP THROUGH THE AREA WITH COOLER ELY FLOW BY
SUNDAY. IN EITHER CASE LOOKS LIKE LITTLE CHC OF RAIN, SO FOR NOW
CONTD WITH PREVIOUS GRIDS FOR SAT-MON WHICH IS GENERALLY PC SKIES
WITH TEMPS NEAR CLIMATOLOGICAL NORMALS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HIGH WIND WARNING UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
INZ004>009-012>018-020-022>027-032>034.
HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR INZ004>009-012>018-020-022>027-032>034.
HIGH WIND WARNING UNTIL 7 PM CDT WEDNESDAY FOR INZ003.
MI...HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR MIZ078>081.
HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR MIZ078>081.
HIGH WIND WARNING UNTIL 8 PM EDT WEDNESDAY FOR MIZ077.
OH...HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR OHZ001-002-004-
005-015-016-024-025.
HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR OHZ001-002-004-005-015-016-024-025.
LM...STORM WARNING UNTIL 8 PM EDT WEDNESDAY FOR LMZ043-046.
&&
SHORT TERM...FISHER
LONG TERM...JT
AVIATION...JTHazardous weather outlook, Oct 26, 3:03 AM EST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
403 AM EDT TUE OCT 26 2010
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-270815-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
403 AM EDT TUE OCT 26 2010 /303 AM CDT TUE OCT 26 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.
.DAY ONE...TODAY AND TONIGHT
...HIGH RISK OF SEVERE WEATHER TODAY...
WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES...SOME POSSIBLY
LONG LIVED AND STRONG... ARE EXPECTED TODAY AS A LINE OF SEVERE
THUNDERSTORMS MOVES RAPIDLY EAST ACROSS OUR AREA BETWEEN ABOUT 8AM
EDT AND 3PM EDT. STORM MOVEMENT IS EXPECTED TO BE EAST TO
NORTHEAST AT 60 TO 70 MPH TODAY.
VERY WINDY CONDITIONS WILL OCCUR THROUGHOUT THE DAY WITH
OCCASIONAL GUSTS TO 60 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
VERY WINDY CONDITIONS ARE EXPECTED AGAIN WEDNESDAY WITH SUSTAINED
WINDS TO 40 MPH AND GUSTS AROUND 60 MPH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED TODAY.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-270815-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
403 AM EDT TUE OCT 26 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A STORM WARNING IS IN EFFECT. SEVERE THUNDERSTORMS ARE ALSO
POSSIBLE THIS MORNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A STORM WARNING IS IN EFFECT THROUGH WEDNESDAY EVENING. GALES WILL
LIKELY CONTINUE THROUGH THURSDAY EVENING WITH A SMALL CRAFT
ADVISORY PROBABLY NEEDED THURSDAY NIGHT THROUGH FRIDAY NIGHT.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Oct 26, 9:42 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1042 AM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 AM TSTM WND GST 2 N SOUTH BEND 41.71N 86.25W
10/26/2010 E50 MPH ST. JOSEPH IN TRAINED SPOTTER
8 INCH TREE LIMB RIPPED FROM TREE AND BLOWN ACROSS
PARKING LOT.
&&
EVENT NUMBER IWX1001077
MSLLocal storm report, Oct 26, 9:43 AM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1043 AM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM TSTM WND GST 1 SW MILLERSBURG 41.52N 85.70W
10/26/2010 E75 MPH ELKHART IN NWS EMPLOYEE
WIND GUSTS INCREASED TO 75 MPH
&&
EVENT NUMBER IWX1001078
CEOLocal storm report, Oct 26, 9:47 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1047 AM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM TSTM WND DMG 1 E NEW PARIS 41.50N 85.81W
10/26/2010 ELKHART IN AMATEUR RADIO
TREE DOWN ACROSS ROAD AT CR 29 AND CR 46
&&
EVENT NUMBER IWX1001079
CEOLocal storm report, Oct 26, 9:48 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1048 AM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 AM TSTM WND DMG 1 N WANATAH 41.45N 86.90W
10/26/2010 LA PORTE IN EMERGENCY MNGR
10 BUILDINGS DESTROYED AT OLD KEEBLER PLANT...TIME
ESTIMATED FROM RADAR
&&
EVENT NUMBER IWX1001080
CEOLocal storm report, Oct 26, 9:51 AM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1051 AM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM TSTM WND GST 2 NE MONTPELIER 40.57N 85.25W
10/26/2010 U0 MPH BLACKFORD IN EMERGENCY MNGR
ONE MILE STRETCH OF POWER POLES DOWN FROM 300E-400E ON
STATE ROAD 18. TREE INTO HOUSE WITH INJURIES.
&&
EVENT NUMBER IWX1001081
MSLLocal storm report, Oct 26, 10:01 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1101 AM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG 1 S HUNTINGTON 40.87N 85.50W
10/26/2010 HUNTINGTON IN TRAINED SPOTTER
SWIMMING POOL AND DECK SURROUNDING IT WERE RIPPED OFF
FOUNDATION AND BLOWN INTO YARD ON WATERWORKS ROAD
&&
EVENT NUMBER IWX1001082
CEOTornado, Van Wert
- When
- October 26, 10:02 AM EST to 10:06 AM EST
- Where
- Van Wert County, 3.39 mi SSE of Dixon to 2.13 mi W of Convoy
- Rating
- EF0
- Path length
- 2.04 mi
- Path width
- 80 yd
- Reported by
- Emergency Manager
- Coordinates
- 40.902, -84.765
The circulation touched down roughly 3.5 miles southwest of Convey, near the intersection of Tully Harrison and Mentzer Church Roads. After touchdown, the tornado flipped a stationary large semi trailer and camper, as well as tearing the roof off of a barn. The tornado continued northeast to Convoy Road, between Van Horn and Lare Road. Roughly half of the roof was torn off a home and thrown around 100 yards to the northeast, with a windmill being carried roughly 40 yards. An additional house suffered roof damage as well as the circulation continued northeast. The tornado crossed Lare Road where it destroyed a small barn before lifting. The debris was found three quarters of a mile away. Maximum winds are estimated at around 80 mph.
Tornado, Van Wert
- When
- October 26, 10:12 AM EST to 10:13 AM EST
- Where
- Van Wert County, 2.15 mi W of Scott to 1.9 mi WNW of Scott
- Rating
- EF1
- Path length
- 0.76 mi
- Path width
- 100 yd
- Continued into
- Paulding, Oh (IWX)
- Reported by
- NWS Storm Survey
- Coordinates
- 40.980, -84.611
A survey of storm damage revealed a circulation touched down on John Brown Road, about one half mile south of the Van Wert-Paulding county line. Shortly after touchdown the tornado destroyed a small grain bin at a local farm. The tornado continued northeast across open fields where it crossed the county line east of John Brown Road. While the rating of the entire tornado track is consistent with an EF1, the damage in Van Wert County is consistent with winds of around 80 mph, an EF0.
Tornado, Paulding
- When
- October 26, 10:13 AM EST to 10:17 AM EST
- Where
- Paulding County, 2.44 mi SSW of Haviland to 1.32 mi N of Broughton
- Rating
- EF1
- Path length
- 8.5 mi
- Path width
- 100 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 40.990, -84.604
This tornado is a continuation of Van Wert County circulation. The circulation remained over open fields as it moved towards Haviland. As the tornado passed through town, a garage door was blown in, with numerous houses suffering shingle damage and scattered tree damage. As the circulation continued rapidly northeast, a total of three barns were damaged, with two of the barns destroyed and the third having a large door ripped off. A house suffered siding damage mainly from debris striking the house. The debris resulted in a few windows being broken with at least 2 boards being driven into a wall and roof portion. The debris was carried roughly one half mile towards the northeast. The tornado then crossed near County Roads 117 and 72, where two large trees were uprooted and a house sustained window and roof damage. The last damage was found in the town of Broughton where a house and trees sustained damage. The debris from this damage was found in a field to the northeast, where it appeared to have lifted near County Road 102, east of County Road 123. Maximum sustained winds were estimated to be around 100 mph.
Thunderstorm Wind, Van Wert
- When
- October 26, 10:20 AM EST to 10:21 AM EST
- Where
- Van Wert County, 1.04 mi E of Van Wert
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.870, -84.550
Emergency management officials reported a semi was rolled on US 30.
Tornado, Paulding
- When
- October 26, 10:29 AM EST to 10:30 AM EST
- Where
- Paulding County, 2.67 mi SSE of Oakwood to 2.31 mi SE of Oakwood
- Rating
- EF1
- Path length
- 0.79 mi
- Path width
- 175 yd
- Continued into
- Putnam, Oh (IWX)
- Reported by
- NWS Storm Survey
- Coordinates
- 41.065, -84.350
A survey of damage near the Paulding and Putnam County line confirmed a circulation touched down on County Road 205, between County Road 263 and Township Highway T-211. Trees were damaged near the point of touchdown, with a barn suffered roof damage. The tornado tracked over open fields for nearly a mile before crossing into Putnam County, north of Township Road G-24. While the maximum intensity of the tornado track has been determined to be an EF1, the damage in Paulding County is consistent with EF0 damage and maximum estimated winds of around 80 mph.
Tornado, Putnam
- When
- October 26, 10:30 AM EST to 10:33 AM EST
- Where
- Putnam County, 2.75 mi NW of Dupont to 2.07 mi SSW of Rice
- Rating
- EF1
- Path length
- 4.08 mi
- Path width
- 175 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 41.074, -84.342
This tornado is a continuation of the Paulding County tornado, which crossed into Putnam County. The tornado continued rapidly northeast, damaging several barns at a property on the east side of County Road 263, north of Township Road G. One barn was destroyed with two others suffering significant damage. In addition to the barn damage, a detached garage for the residence was destroyed and a corn crib was pushed four feet off its foundation. Additional damage was found along State Route 613, west of County Road 24, where trees were damaged and a home suffered the loss of some shingles, as well as near County Highway E and County Road 24. The last damage was found near the intersection of Township Road D and Township Highway 23 where the roof of a barn was torn off. The debris was thrown into an adjacent field, with the circulation then lifting. Maximum winds are estimated at around 100 mph.
Thunderstorm Wind, Defiance
- When
- October 26, 10:35 AM EST to 10:36 AM EST
- Where
- Defiance County, 3.85 mi NE of Ney
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.413, -84.460
Emergency management officials reported eight power poles down along Scott Road.
Thunderstorm Wind, Putnam
- When
- October 26, 10:35 AM EST to 10:36 AM EST
- Where
- Putnam County, 1.04 mi W of Continental
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.100, -84.290
Emergency management officials reported several barns destroyed at Ohio 613 and 634.
Thunderstorm Wind, Defiance
- When
- October 26, 10:36 AM EST to 10:37 AM EST
- Where
- Defiance County, 2.81 mi N of Mark Center
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.320, -84.630
Emergency management officials reported a car port was blown into the tree tops of a local residence.
Thunderstorm Wind, Fulton
- When
- October 26, 10:45 AM EST to 10:46 AM EST
- Where
- Fulton County, 1.48 mi NNW of Archbold
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.540, -84.310
A trained spotter reported trees and power lines down near the intersection of State Route 2 and 66.
Tornado, Allen
- When
- October 26, 11:02 AM EST to 11:03 AM EST
- Where
- Allen County, 1.66 mi SSW of Ft Shawnee to 1.01 mi SE of Ft Shawnee
- Rating
- EF0
- Path length
- 1.39 mi
- Path width
- 20 yd
- Property damage
- $8,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.658, -84.131
This tornado was a continuation of the track of the Cridersville EF2 tornado. The tornado again briefly lifted prior to the Auglaize and Allen county line and then touched down again in Allen County near McClain Road, north of Hume Road. At this location a quarter of a metal roof was pulled off of a metal barn. No further damage was found beyond this location. Damage is estimated at around $8000.
Thunderstorm Wind, Allen
- When
- October 26, 11:10 AM EST to 11:11 AM EST
- Where
- Allen County, 1.35 mi W of Lima
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 40.748, -84.126
A trained spotter reported a 70 mph wind gust near Heritage Elementary school.
Thunderstorm Wind, Allen
- When
- October 26, 11:10 AM EST to 11:11 AM EST
- Where
- Allen County, 2.07 mi N of Elmview
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.710, -84.150
Law enforcement officials reported numerous trees and power lines down.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in North Carolina, October 26, 201011 injured · $7.9 million · EF2 · 10 events
- Tornadoes and Hail in Tennessee, October 26, 20106 injured · $526,000 · EF2 · 34 events
- Tornadoes and Damaging Winds in Ohio, October 26, 2010$996,000 · EF2 · 48 events
- Tornadoes and Damaging Winds in Illinois, October 26, 20103 injured · $820,000 · EF2 · 20 events
- Strong Wind in Illinois, October 26 to 27, 20101 death · $33,000 · 4 events
- Tornadoes and Flash Flooding in Virginia, October 26 to 27, 2010$73,000 · EF2 · 14 events
- Tornadoes and Damaging Winds in Wisconsin, October 26, 20102 injured · $1.1 million · EF1 · 7 events
- Tornadoes and Damaging Winds in Indiana, October 26, 2010$700,000 · EF1 · 30 events
- Tornadoes and Flash Flooding in North Carolina, October 26 to 27, 2010$839,000 · EF1 · 22 events
- Tornadoes and Damaging Winds in Indiana, October 26, 20102 injured · $410,000 · EF0 · 44 events
- Tornado and Damaging Winds in Kentucky, October 26, 2010$417,000 · EF1 · 31 events
- High Wind in Wisconsin, October 26 to 27, 20102 injured · $1.0 million · 55 kt wind · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260998, 260297, 260503, 261211, 261322, 261325, 261212, 264458, 261290, 261319, 260292, 261291, 261320.